Can You Take Sudafed and Tylenol

You can take some drugs together while others, when taken together, could heighten an ailment.

So, can you take Sudafed and Tylenol without having gross side effects?

Well, this question isn’t peculiar to you alone. We understand how much discomfort can come from being ill and the desire to take more than one drug in the hopes that more drugs would bring quick recovery.

We have compiled the necessary information you need to know about Sudafed and Tylenol.

We have also, in this article, provided an answer to your “can you take Sudafed and Tylenol” question.

The proceeding paragraphs in this article will educate and entertain, so keep reading.

About Sudafed

If you are congested and looking for relief, Sudafed is one drug that can help. Sudafed relieves nasal and sinus congestion and pressure from the common cold, hay fever, or upper respiratory allergies.

The main active ingredient in Sudafed is pseudoephedrine. 

A nasal decongestant, pseudoephedrine helps placate congestion by constricting the blood vessels in the nasal passages. 

This allows your nasal passages and sinuses to give off the excess liquid. 

This keeps your nasal passages clearer and allows you to breathe more easily.

Most forms of Sudafed contain only pseudoephedrine. But one form, Sudafed 12 Hour Pressure + Pain, also includes the active drug naproxen sodium.

Sudafed PE products do not contain pseudoephedrine. Instead, they have another active ingredient called phenylephrine.

Sudafed is designed to be taken by mouth. Sudafed Congestion, Sudafed 12 Hour, Sudafed 24 Hour, and Sudafed 12 Hour Pressure + Pain come as caplets, tablets, and extended-release tablets. 

Children’s Sudafed comes in grape and berry-flavored liquid form.

Can You Take Sudafed and Tylenol
Can You Take Sudafed and Tylenol

Taking Sudafed Correctly

Children above 12 years of age and adults can take two Sudafed decongestant tablets after four to six hours. 

You can take a maximum of eight Sudafed tablets within 24 hours.

Children who are below 12 years of age and can take one Sudafed decongestant tablet after a four to six hours interval

Children under six: Do not use this product in children under six.

Do not crush or chew the Sudafed decongestant caplets.

The Sudafed 12-hour tablet is stronger than the decongestant tablet and should not be used for children under 12 years of age.

As for the Sudafed 24 hours tablet, adults and children from 12 years old can use one tablet for 24 hours. 

It is dangerous to take more than one tablet of this drug within a 24-hour interval. Do not crush or chew the tablets.

Like most medicines, Sudafed can have side effects. However, some side effects may disappear once your body gets used to the drug. If any of these side effects are a problem for you or if they do not go away, call your doctor.

More common side effects of Sudafed may include:

  • Weakness or dizziness
  • Unrest
  • Headache
  • Nausea
  • Insomnia
  • Serious side effects

Rare but severe side effects of Sudafed may include:

  • Fast heart rate
  • Difficulty in breathing
  • Hallucinations and seeing or hearing things that aren’t there
  • Psychosis (mental changes that cause a loss of contact with reality)
  • Heart problems such as chest pain, high blood pressure, and irregular heartbeat
  • Heart attack or stroke

Sudafed may interact with other medications if taken in the same dose. 

An interaction happens when a substance changes the way a drug works. This can be harmful or prevent the medicine from working well.

Check with your pharmacist or doctor if Sudafed interacts with your medications.

Can You Take Sudafed and Tylenol

You should not take the following medicines with Sudafed:

  • dihydroergotamine
  • rasagiline
  • selegiline

Also, before taking Sudafed, be sure to tell your doctor if you are taking any of the following medications:

  • Blood pressure or heart medications
  • Asthma medications
  • Migraine medication
  • Antidepressants
  • Over-the-counter herbal preparations 
  • Warning
  • You should know about these caveats to remember if you are taking Sudafed.

Conditions of Concern When Taking Sudafed

Sudafed is safe for many people. However, you should avoid it if you have certain medical conditions that may worsen if you take Sudafed. Before using Sudafed, be sure to tell your doctor if you have:

  • Heart disease
  • Blood vessel disease
  • High blood pressure
  • Type 2 diabetes
  • Hyperactive thyroid gland
  • Enlarged prostate
  • Glaucoma or risk of glaucoma
  • Psychiatric conditions

There are concerns about the misuse of Sudafed because it can be used to make illegal methamphetamine, a highly addictive stimulant. However, Sudafed itself is not addictive.

There are also no warnings against drinking alcohol while taking Sudafed. However, in rare cases, alcohol can increase some side effects of Sudafed, such as dizziness.

Alert your doctor if you have been taking Sudafed for a week, and your symptoms have not subsided or improved. Also, call if you have a high fever.

Sudafed overdose symptoms may include:

  • Fast heartbeat
  • Dizziness
  • Anxiety or restlessness
  • Increased blood pressure (probably without symptoms)
  • Seizures

Alert your doctor or local poison control center if you think you have taken too much of this medicine.

Call 911 or the nearest emergency room if your symptoms are severe.

Can You Take Sudafed and Tylenol

About Tylenol

Tylenol is a pain-relieving and fever-reduction drug.

Tylenol is used to soothe the effects of fevers and relieve minor aches and pains caused by conditions such as colds or flu, headaches, muscle aches, arthritis, menstrual cramps, and madness.

You must not take Tylenol if you suffer from liver cirrhosis because an overdose of the acetaminophen in Tylenol can damage your liver or cause death.

Adults and adolescents of 110 pounds should not take more than 1,000 milligrams (mg) at one time or more than 4,000 mg in 24 hours.

Children under 12 should not take more than five doses in 24 hours, and only in the number of milligrams per dose recommended for the child’s weight and age. Use exactly as directed on the label.

Also, avoid taking other medications that contain acetaminophen, or you could have a fatal overdose.

You should call your doctor if you experience nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, or jaundice.

Also, discontinue your Tylenol doze and call your doctor immediately if you have skin redness or a rash that spreads and blisters and peels.

Tylenol has acetaminophen; therefore, if you are allergic to acetaminophen or have severe liver disease, stay away from Tylenol.

Alcoholics and those with diseases from taking alcoholic products should contact their doctor before taking this drug.

Your doctor will determine if Tylenol is safe for you to use during pregnancy. If pregnant, do not use this product without your doctor’s advice.

If breastfeeding, consult your doctor before using this medicine because acetaminophen can pass into breast milk and cause harm to a suckling baby.

Unless a doctor permits, do not give Tylenol to a child under two years.

Can You Take Sudafed and Tylenol

Using Tylenol Correctly

Ensure you follow the directions of your doctor or the directions by the manufacturer on the label.

Overdosing acetaminophen can damage your liver and even cause death.
Adults and adolescents weighing at least 50 kilograms should take 1,000 milligrams (mg) or less of the Tylenol dosage.

In total, do not take more than 4000 mg in 24 hours.

Children under 12 should not take more than five doses of acetaminophen in 24 hours.

Use only the milligrams per dose recommended for the child’s weight and age. Use exactly as directed on the label.

Also, avoid taking other medications that contain acetaminophen, or you could have a fatal overdose.

Do not give Extra Strength Tylenol to a child younger than 12 without medical advice.
The dose for a child depends on the child’s age and weight.

It is essential that you carefully follow the dosing instructions provided.

Tylenol made for infants contains a medicine dropper or oral syringe. Measuring with the wrong device can cause an overdose.

Use only the supplied dosing device to measure medicine for an infant.

Tylenol comes in tablets, caplets, capsules, liquid, chewable tablets, and dissolving powders or granules. Read and carefully follow all directions for use that come with your medication.

If you need help, ask your doctor or pharmacist.

Stop using Tylenol and revert to your doctor for help if, after two days of use, your throat still hurts, you have a fever even after three days of use; you have pain even after seven days of use (or five days if you are treating a child); you have a skin rash, persistent ache, feeling of throwing up, and joint swelling.


Also, contact the doctor if the previous symptoms worsen or if you have any new symptoms.

Taking acetaminophen can cause false results with some medical monitors. Therefore, If you have diabetes, ask your doctor about the best way to monitor your blood sugar while taking the drug.

Storage of Tylenol is best at room temperature, away from heat and moisture.

Because Tylenol is taken as needed, you may not have a dosing schedule.

If you take medicine regularly, take the dose you missed immediately; you remember. However, you do not need to take the missed dose if it is almost time for the next scheduled dose.

Do not take other medicines to make up for a missed dose.

What Happens if I Overdose?

Seek emergency medical attention or call Poison Help at 1-800-222-1222. An overdose of acetaminophen can be fatal.

Early symptoms of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness.

Later symptoms may include upper stomach pain, dark urine, and yellowing of the skin or whites of the eyes.

Get help from a healthcare provider if you have symptoms of an allergic reaction to Tylenol such as hives, difficulty breathing, or swelling of the face, lips, tongue, or throat.

In rare cases, acetaminophen can cause a severe skin reaction that can be fatal, even if you have taken Tylenol in the past and had no reaction.

Discontinue a Tylenol dosage immediately if you have skin redness or a rash that spreads and causes blisters and peeling.

Report to your doctor immediately if you have signs of:

  • Liver problems
  • Stomach pain (upper right side)
  • Loss of appetite
  • Fatigue
  • Itching
  • Dark urine
  • Clay-colored stools
  • Jaundice (yellowing of the skin or eyes).


Less serious Tylenol side effects may be more likely, and you may not have any.


These are only a few side effects; others may occur based on your body’s unique reactions to drugs.

Call your doctor for advice about side effects.

Can You Take Sudafed and Tylenol

Can You Take Sudafed and Tylenol

According to McNeil Consumer Healthcare, a Johnson & Johnson subsidiary that makes some of these two-component drugs, acetaminophen-phenylephrine combinations are safe.

“Based on clinical studies, years of use and postmarketing surveillance, we believe that over-the-counter doses of acetaminophen and phenylephrine when taken together are considered safe,” said Jodie Wertheim, a McNeil spokeswoman.

“When used as directed, over-the-counter medications containing acetaminophen and phenylephrine are effective and well tolerated,” she added.

However, not everyone is convinced.

“Consumers need to be more cautious,” said Victoria Richards, M.D associate professor of medical sciences at the Frank H. Netter School of Medicine.

“Consumers should look at labels carefully and talk to a pharmacist or their doctor to understand exactly what they are taking,” she said.

Can You Take Sudafed and Tylenol if You Are Pregnant or Breastfeeding?

It is not known whether acetaminophen and pseudoephedrine will harm an unborn baby. However, do not use cough or cold medicine without a doctor’s advice if pregnant.

Sudafed vs Tylenol

SudafedTylenol
Sudafed (pseudoephedrine) relieves nasal congestion, but it might keep you up at night.

Don’t forget your photo ID; otherwise, you won’t be able to buy it at the drugstore.
Tylenol Regular Strength (acetaminophen) is effective at reducing fever and relieving pain, but it does not reduce inflammation and swelling.
One of the best over-the-counter options to clear a stuffy nose and help you breathe better.

Clears nasal congestion better than other decongestants such as phenylephrine.

It can help relieve headaches and ear pressure related to congestion.

Available in regular and extended-release form.
Works well to relieve pain and fever.
Effective for menstrual cramps, toothaches, body aches, and mild arthritis pain.

Tylenol Regular Strength (acetaminophen) causes less upset stomach, ulcers, bruising, and bleeding than other pain relievers such as aspirin and Advil.

It does not cause kidney damage and is safe to use if you have heart problems or are pregnant.

Tylenol Regular Strength (acetaminophen) has been used for a long time and is generally safe for short-term use.
The Sudafed decongestant can increase your heart pace and anxiety and trigger restlessness.

It can affect your sleep, so you must not take it too close to bedtime.

It may increase blood pressure, so consult your doctor before use if you have high blood pressure or other heart conditions.

Sudafed (pseudoephedrine) is not as effective after taking it for more than four days.

Photo ID must be shown when shopping at the drugstore, and there is a limit to the amount you can purchase per visit.
Tylenol Regular Strength (acetaminophen) does not treat some types of pain as well as other medications such as Advil.

Drinking alcohol while taking Tylenol Regular Strength (acetaminophen) can harm your liver.

To avoid liver damage, you need to watch the total amount of acetaminophen you take, as it is a prevalent ingredient in combination pain and cold medications.

Heavy drinkers and people with liver problems should avoid taking Tylenol Regular Strength (acetaminophen) because it can cause severe liver damage.
Sudafed is used to treat ailments like:
Nasal congestion
Seasonal allergies
Year-round allergies
Asthma
Pain
Fever
A side effect of the vaccine
The lowest price
$3.00
The lowest price
$54.16
Sudafed can come in
Pill
Extended edition and
Liquid forms
Pill
Chewable tablet
Dissolving tablet
Liquid
Suppository
Injection
Risks and risk factors include:
1. High blood pressure
2. History of high blood pressure
3. Heart problems
4. History of heart problems
5. Age 65 or older
6. Seizures
7. History of seizures
8. Fetal damage
9. Women of childbearing age
Risks and risk factors include:
1. Accidental overdose and death
2. Medication administration errors
3. Injectable formulation
4. Exceeding the recommended maximum daily limits
5. Liver damage
6. Taking more than two alcoholic drinks a day
7. Taking with other medications containing Tylenol
8. History of liver disease
Can You Take Sudafed and Tylenol
Can You Take Sudafed and Tylenol

Conclusion

Sudafed and Tylenol perform different functions when taken, but you must ensure that you follow every prescription your healthcare provider gives.

We hope this article answered your “can you take Sudafed and Tylenol question.”

Kindly share this article with your friends and family to help them find answers just as you have.

Leave a Comment